On the Testability of Identification in Some Nonparametric Models With Endogeneity

Ivan A. Canay*, Andres Santos, Azeem M. Shaikh

*Corresponding author for this work

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

This paper examines three distinct hypothesis testing problems that arise in the context of identification of some nonparametric models with endogeneity. The first hypothesis testing problem we study concerns testing necessary conditions for identification in some nonparametric models with endogeneity involving mean independence restrictions. These conditions are typically referred to as completeness conditions. The second and third hypothesis testing problems we examine concern testing for identification directly in some nonparametric models with endogeneity involving quantile independence restrictions. For each of these hypothesis testing problems, we provide conditions under which any test will have power no greater than size against any alternative. In this sense, we conclude that no nontrivial tests for these hypothesis testing problems exist.

Original languageEnglish (US)
Pages (from-to)2535-2559
Number of pages25
JournalEconometrica
Volume81
Issue number6
DOIs
StatePublished - Nov 1 2013

Keywords

  • Bounded completeness
  • Completeness
  • Identification
  • Instrumental variables

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'On the Testability of Identification in Some Nonparametric Models With Endogeneity'. Together they form a unique fingerprint.

  • Cite this